Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 15, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Jun 7, 2007, 3:52 AM CDT for Harrison County, Monona County, Shelby County, Iowa; 15 counties in Nebraska. It took effect at Jun 7, 2007, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2007, 3:52 AM CDT (08:52 UTC)
- In effect from
- Jun 7, 2007, 12:00 PM CDT
- Expired
- Jun 7, 2007, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Omaha, NE
Counties Harrison County, IA, Monona County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 85 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -428 J/kg
- Mixed-layer LCL
- 1943 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 070852 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 352 AM CDT THU JUN 7 2007 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-071700- /O.CAN.KOAX.WI.Y.0014.000000T0000Z-070607T1200Z/ /O.NEW.KOAX.WI.Y.0015.070607T1700Z-070608T0200Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR 352 AM CDT THU JUN 7 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE WIND ADVISORY THAT WAS IN EFFECT FOR EARLY THIS MORNING HAS BEEN CANCELLED. STRONG SOUTHERLY WINDS WILL CONTINUE TO SUBSIDE THIS MORNING...THEREFORE THE WIND ADVISORY THAT WAS IN EFFECT FOR EARLY THIS MORNING HAS BEEN CANCELLED. A COLD FRONT WILL MOVE SOUTH INTO NORTHEAST NEBRASKA THIS AFTERNOON AND WILL SWITCH WINDS TO THE NORTHWEST. BY NOON...WINDS ARE EXPECTED TO INCREASE TO NEAR 30 MPH WITH GUSTS UP TO 45 MPH POSSIBLE THROUGH EARLY EVENING. WINDS ARE EXPECTED TO SUBSIDE JUST AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-071000- /O.CAN.KOAX.WI.Y.0014.000000T0000Z-070607T1200Z/ POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...COUNCIL BLUFFS...GLENWOOD...RED OAK... SIDNEY...CLARINDA...DAVID CITY...WAHOO...OMAHA...BELLEVUE... SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...CRETE... FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY... FALLS CITY 352 AM CDT THU JUN 7 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. STRONG SOUTHERLY WINDS WILL CONTINUE TO SUBSIDE THIS MORNING ACROSS THE AREA. A FEW GUSTS TO NEAR 40 MPH ARE POSSIBLE THROUGH SUNRISE MAINLY ALONG AND EAST OF THE MISSOURI RIVER...BUT WILL CONTINUE TO DIMINISH THROUGH THE MORNING. $$ GRIFFIS
3 follow-up statements
000 WWUS73 KOAX 071547 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1047 AM CDT THU JUN 7 2007 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-072130- /O.CON.KOAX.WI.Y.0015.070607T1700Z-070608T0200Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR 1047 AM CDT THU JUN 7 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A COLD FRONT IS EXPECTED TO MOVE INTO NORTHWEST NEBRASKA THIS AFTERNOON. AHEAD OF THE FRONTAL BOUNDARY...SOUTHWEST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS FROM 40 TO 50 MPH. THE FRONT WILL SWEEP ACROSS THE AREA THROUGH EARLY EVENING SWITCHING WINDS AROUND TO THE NORTHWEST. WIND SHOULD BEGIN TO DIMINISH BELOW ADVISORY CRITERIA AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. VISIBILITY MAY ALSO BE REDUCED FROM AREAS OF BLOWING DUST. $$
000 WWUS73 KOAX 072016 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 316 PM CDT THU JUN 7 2007 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-080200- /O.CON.KOAX.WI.Y.0015.000000T0000Z-070608T0200Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR 316 PM CDT THU JUN 7 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A COLD FRONT WILL MOVE INTO NORTHEAST NEBRASKA LATE THIS AFTERNOON AND REACH WEST CENTRAL IOWA DURING THE EVENING. GUSTY WEST TO SOUTHWEST WINDS WILL SWITCH TO THE NORTHWEST AROUND 30 MPH WITH GUSTS TO 40 MPH BEHIND THE FRONT FOR A TIME THIS EVENING. WINDS SHOULD BEGIN TO DIMINISH BELOW ADVISORY CRITERIA AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. VISIBILITY MAY ALSO BE REDUCED FROM AREAS OF BLOWING DUST. $$ FOBERT
000 WWUS73 KOAX 080202 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 902 PM CDT THU JUN 7 2007 ...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE... IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-080315- /O.EXP.KOAX.WI.Y.0015.000000T0000Z-070608T0200Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... BLOOMFIELD...HARTINGTON...PENDER...NELIGH...PIERCE...WAYNE... ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS... SCHUYLER...FREMONT...BLAIR 902 PM CDT THU JUN 7 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. ALTHOUGH WINDS WILL BRIEFLY GUST TO 30 OR 35 MPH...THE WINDS SHOULD DIMINISH TO 10 TO 20 MPH BY LATE EVENING. $$ NIETFELD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jun 7, 3:28 AM CDT, 24 minutes earlier.
Area forecast discussion, Jun 7, 3:28 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
328 AM CDT THU JUN 7 2007
.DISCUSSION...
CURRENT SAT LOOP SHOWS STRONG UPPER LEVEL LOW MOVING ACROSS FAR
EASTERN WY AND INTO WRN SD. LATEST MSAS SFC ANALYSIS HAS 980MB SFC
LOW OVR EXTREME SERN ND WITH SFC TROF TRAILING SWD INTO WRN
PORTIONS OF THE FORECAST AREA AND SWD TOWARDS CNTRL KS. CONVECTION
AHEAD OF THIS LINE CONTINUES TO WEAKEN AS IT MOVES EWD INTO REGION
OF STRONG INHIBITION AND WL PROBABLY ONLY HAVE A FEW REMNANT
SHOWERS AROUND NEAR SUNRISE. EXPECTING SKIES TO QUICKLY CLEAR OUT
FM WEST TO EAST AS DRY SLOT OF SYSTEM PIVOTS THRU THE FORECAST
AREA TODAY. STRONG SRLY WINDS CONTINUE TO WEAKEN AHEAD OF THE
BOUNDARY AND WE WILL BE ABLE TO LET ADVISORY GO THIS MORNING WITH
LOW LEVEL JET AXIS SHIFTING EAST OF THE REGION. FAIRBURY PROFILER
STILL SHOWING 80KTS NEAR 850MB SO AREAS ALONG AND EAST OF MO RIVER
MAY STILL MEET CRITERIA FOR A LITTLE WHILE.
UPPER LEVEL LOW WL MOVE EWD ACROSS SD AND OPEN UP AS IT MOVES INTO
NRN MN BY THIS EVENING. UPPER TROF SWINGS THRU THE CNTRL PLAINS THIS
AFTERNOON PUSHING STRONG CDFNT THRU CWA TDY. STRONG MOMENTUM
TRANSFER AND TIGHT GRADIENT WL WARRANT A WIND ADVISORY TODAY FROM
NOON UNTIL THIS EVENING...BUT JUST FOR THE NORTHERN HALF OF THE CWA.
FRONTOGENETICAL FORCING INCREASES ACROSS NERN NEB LATE TONIGHT AND
SO HAVE ADDED A SMALL CHANCE OF SHOWERS TO ACCOUNT FOR THIS WHILE
EXTENSIVE STRATUS DECK LIKELY NUDGES INTO THE NRN SECTIONS OF NEB.
FRIDAY SHOULD BE QUIET AND COOLER AS SFC HIGH PRESSURE MOVES ACROSS
KS. THIS HIGH SHIFTS INTO MO AND IL LATE FRIDAY NIGHT PUTTING REGION
IN SOUTHERLY RETURN FLOW AS WK UPPER RIDGE BUILDS OVER CNTRL PLAINS.
NEXT CHANCE OF PCPN SLATED FOR SAT NIGHT IN WAA REGIME. BOTH 00Z GFS
AND NAM HINT AT A WK SHORTWAVE TRAVELING OVER THE RIDGE BY SUNDAY
MORNING BUT LOOKS MORE LIKE CONVECTIVE FEEDBACK ON THIS RUN SO AM A
A BIT SUSPECT OF THIS. STILL...WARM AIR ADVECTION CONTINUES THRU THE
DAY SUNDAY SO -TSRA NOT OUT OF THE QUESTION. WAA CONTINUES INTO THE
EARLY PART OF THE WEEK AHEAD OF LEESIDE LOW OVER THE HIGH PLAINS
REGION. THIS LOW PUSHES INTO THE NRN PLAINS BY MID WEEK DRAGGING
FRONT THRU THE FORECAST AREA MID WEEK. WL LEAVE POPS AS IS IN THE
EXTENDED PERIODS.
&&
.AVIATION...
BAND OF SHRA AND TSRA SHOULD CONTINUE TO PROGRESS EWD AND AFFECT
THE KLNK AND KOMA AREAS EARLY THIS MORNING. THERE HAVE BEEN SOME
AREAS OF MVFR IN THE PCPN. TIGHTEST PRESSURE GRADIENT HAS SHIFTED
OUT OF THE AREA AND WINDS HAVE RELAXED A BIT. AS THE LOW PRESSURE
CENTER PULLS INTO NRN MN...WE SHOULD BE MAINLY IN THE LOW LEVEL
DRY SLOT WITH VFR CONDITIONS DURING MOST OF THE DAY. WINDS WILL
SHIFT TO THE NW AS THE COLD FRONT MOVES THROUGH LATER TODAY OR
THIS EVENING. SOME 850 MB MOISTURE DOES MOVE TOWARD KOFK BY THIS
EVENING AND WOULD EXPECT THE CEILING TO DROP INTO THE 3000-5000
FOOT RANGE AFTER 00Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
NEZ011-012-015>018-030>034-042>045.
IA...WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
IAZ043-055-056.
&&
GRIFFIS/MILLERHazardous weather outlook, Jun 7, 2:58 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 258 AM CDT THU JUN 7 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-071100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 258 AM CDT THU JUN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY SCATTERED THUNDERSTORMS SHOULD MOVE ACROSS THE AREA EARLY THIS MORNING...BUT MOST IF NOT ALL STORMS SHOULD REMAIN BELOW SEVERE LIMITS. THE THUNDERSTORMS ARE THE RESULT OF A STRONG AREA OF LOW PRESSURE MOVING THROUGH THE DAKOTAS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR THURSDAY.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:46 PM CDT | Wind Advisory | OAX | Fremont, Harrison, Mills, Monona, Montgomery, Page and 2 more | 4 hr |
| Jun 6, 11:43 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 33 min |
Nearby
Wind Advisories in Nebraska, 2007Wind Advisories in Iowa, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.